MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DEPTH GAUGE FOR 2.4MM AND 2.7MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. DEPTH GAUGE FOR 2.4MM AND 2.7MM SCREWS; PLATE, FIXATION, BONE
Catalog Number 71174928
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the depth gauge broke off and had to be extracted off the patient.No delay reported.No patient injuries reported.An s&n backup was available.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned depth gauge confirms the tip of the device is broken off.The broken tip no returned with the device.This device was manufactured in 2014.The device exhibits signs of significant wear/ usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Lot number added.

Brand Name
DEPTH GAUGE FOR 2.4MM AND 2.7MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9079870
Report Number1020279-2019-03422
Device Sequence Number2477374
Product Code HRS
UDI-Device Identifier00885556387696
UDI-Public00885556387696
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71174928
Device Lot Number14KTRS124
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
08/26/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/31/2019
10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1